Please login or register.

Login with username, password and session length
Advanced search  

News:

Got a story to tell for the magazine? Get in touch with the editor!

twitter facebook instagram blogger

Author Topic: Utrogestan - no bleed?  (Read 3866 times)

Minny

  • Member
  • *
  • Posts: 27
Utrogestan - no bleed?
« on: March 20, 2016, 09:00:54 AM »

Am here asking for advice again please?  I started taking HRT in February this year.  I started off on with Fem7 sequi.  I was fine on them but they just wouldn't stick.  On these one week into the progesterone phase I had my first normal period in 4 months.

Was changed to Sandrena gel and Utrogestan because of sticking issues.  I am 1mg of Sandrena and have been taking 100mg vaginally of utrogestan for 12 days.  I stopped this last Monday.  When should I have a bleed?  And if I don't have a bleed what does that mean?  Does it mean I haven't been taking enough Utrogestan?  On the box of Utrogestan it say to take day 1 - 25 one a day.  But I am peri and after reading and asking questions I didn't think this was the correct regime?  I must admit today I feel like I have PMS very tearful.

Thank you all in advance
Logged

Dancinggirl

  • Member
  • *
  • Posts: 7054
Re: Utrogestan - no bleed?
« Reply #1 on: March 20, 2016, 10:37:37 AM »

Minny - are you still peri meno? I am assuming you are, so your own hormones will be fluctuating and dropping so I believe this will have an effect on any withdrawal bleed until the HRT takes control.
You can take Utrogestan in two different ways - the leaflet isn't very helpful about this.  100mg for 12 days is not the standard dose, it is meant to be 200mg for 12 days if used on a sequential basis as you are. However, if one is using a low dose of oestrogen then 100mg for 12 days may be sufficient. The regime of 25 days our of 28 is considered the continuous version for women in post meno although some women in late peri meno can get away with using it this way and may well get some bleeding after the break.  When first starting any regime there may be little or no withdrawal bleed and perhaps this is what has happened to you - erratic spotting and bleeding is also common.  A small promotion of women get little or no bleed on any sequential HRT whilst others may get a heavy bleed - we are all different.  The PMT you are feeling will be due to the withdrawal of the Utrogestan and this is common on any HRT type.
It often takes 3-6 months for the body to adjust to any HRT so I would just stick with what you are doing and give it more time. You may find you get a more substantial bleed next time.
As long as you are getting some relief from flushes and night sweats and generally starting to feel better, then this is good. DG x
Logged

Minny

  • Member
  • *
  • Posts: 27
Re: Utrogestan - no bleed?
« Reply #2 on: March 20, 2016, 11:51:43 AM »

DG, thank you for taking the time to answer me again!  I am getting relief from flushes and the main thing a lot of my pain has reduced - amazing.  If I don't get a bleed though does that mean I am not shedding my lining?  I am peri.

Thanks
Minny
Logged

Dancinggirl

  • Member
  • *
  • Posts: 7054
Re: Utrogestan - no bleed?
« Reply #3 on: March 20, 2016, 12:20:17 PM »

If you don't bleed then your womb lining isn't shedding. If there isn't enough lining to shed then you won't bleed.  The bleed you had when using the patches may have shed the womb well and when you started the gel the build up may have been slight if your own oestrogen level had gone down quite a bit. I freely admit I don't understand all the chemistry and biology involved with a womens cycle and there are so many variables that even the professionals will be baffled.  Just try to relax and enjoy the benefits, absence of a bleed is better than problematic bleeding.  I'm sure your sequential cycle will settle in time. DG x
Logged

Hurdity

  • Member
  • *
  • Posts: 12870
Re: Utrogestan - no bleed?
« Reply #4 on: March 20, 2016, 12:37:06 PM »

Hi Minny

if you were using 100 mg utrogestan vaginally then you would have been getting enough progesterone - so as Dancinggirl says if any lining had built up, it would have shed. Also that is quite a low dose of gel. If you are experiencing pms type symptoms then this could be your own hormones - as you are peri- they will make themselves felt too - and that could also explain lack of bleed if your cycle is a bit out of sync, and you may well start your period soon!

As Dancinggirl says it's all under very complex endocrine control involving more hormones than just the two we replace with HRT.

Glad you are feeling the benefits generally though :)

Hurdity x
Logged

Minny

  • Member
  • *
  • Posts: 27
Re: Utrogestan - no bleed?
« Reply #5 on: March 20, 2016, 06:09:58 PM »

Thank you both
xx
Logged